Alert archive / Louisiana / River Flood Warnings in 2009

River Flood Warning 101, NWS New Orleans, LA

December 18, 2009East Baton Rouge Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Dec 18, 2009, 5:16 AM CST for East Baton Rouge Parish, Louisiana. It took effect at Dec 18, 2009, 4:48 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 18, 2009, 5:16 AM CST (11:16 UTC)
In effect from
Dec 18, 2009, 4:48 PM CST
Expired
Dec 18, 2009, 11:27 AM CST
In force
Issued by
NWS New Orleans, LA
Flood severity
Minor

County East Baton Rouge Parish, LA

The river

Written for the forecast point Comite River near Comite Joor Rd. (CMTL1). The gauge peaked at 17.68 ft at Dec 18, 2009, 3:00 PM CST.

actionminormoderate1015202512/1812/19
Action stage
16 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07378000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KLIX 181116
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
516 AM CST FRI DEC 18 2009

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... 

  THE COMITE RIVER AT COMITE JOOR RD AFFECTING EAST BATON ROUGE PARISH

  THE AMITE RIVER AT DENHAM SPRINGS AFFECTING EAST BATON ROUGE AND 
  LIVINGSTON PARISHES

  THE AMITE RIVER AT BAYOU MANCHAC POINT AFFECTING EAST BATON ROUGE 
  PARISH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DONT DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC033-190516-
/O.NEW.KLIX.FL.W.0101.091218T2248Z-091219T1617Z/
/CMTL1.1.ER.091218T2248Z.091219T0600Z.091219T1017Z.NO/
516 AM CST FRI DEC 18 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A... 

* FLOOD WARNING FOR THE COMITE RIVER AT COMITE JOOR RD.
* FROM THIS AFTERNOON TO SATURDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 4:00 AM FRIDAY THE STAGE WAS 16.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* THE FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON 
  AND CONTINUE TO RISE TO NEAR 20.5 FEET AFTER MIDNIGHT TOMORROW. 
* IMPACT...AT 20.0 FEET...HIGH WATER WILL PREVENT RECREATIONAL AND 
  INDUSTRIAL ACTIVITY FROM LOUISIANA HIGHWAY 64 DOWNSTREAM TO THE 
  AMITE RIVER JUNCTION. FARM ANIMALS AND EQUIPMENT SHOULD BE MOVED TO
  HIGHER GROUND.

$$

LAC033-063-190516-
/O.NEW.KLIX.FL.W.0102.091218T1647Z-091222T0000Z/
/DENL1.1.ER.091218T1647Z.091220T1200Z.091221T1800Z.NO/
516 AM CST FRI DEC 18 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A... 

* FLOOD WARNING FOR THE AMITE RIVER AT DENHAM SPRINGS.
* FROM THIS MORNING TO MONDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 4:00 AM FRIDAY THE STAGE WAS 28.3 FEET. 
* MINOR FLOODING IS FORECAST. 
* THE FLOOD STAGE IS 29.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE LATER THIS MORNING 
  AND CONTINUE TO RISE TO NEAR 31.0 FEET BY SUNDAY AFTERNOON. THE RIVER SHOULD
  FALL BACK BELOW FLOOD STAGE ON MONDAY.
* IMPACT...AT 30.0 FEET...FLOODING WILL BEGIN IN THE WESTERNMOST PARTS
  OF DENHAM SPRINGS. RIVER ROAD AT THE FOOT OF BENTON LANE WILL FLOOD

$$

LAC033-190515-
/O.NEW.KLIX.FL.W.0103.091218T1600Z-091222T1500Z/
/BYML1.1.ER.091218T1600Z.091221T1200Z.091222T0900Z.NO/
516 AM CST FRI DEC 18 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A... 

* FLOOD WARNING FOR THE AMITE RIVER AT BAYOU MANCHAC POINT.
* FROM THIS MORNING TO TUESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 4:00 AM FRIDAY THE STAGE WAS 8.6 FEET. 
* MINOR FLOODING IS FORECAST. 
* THE FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING 
  AND CONTINUE TO RISE TO NEAR 10.0 FEET BY MONDAY AFTERNOON. THE RIVER SHOULD 
  FALL BELOW FLOOD STAGE BY TUESDAY MORNING.
* IMPACT...AT 10.0 FEET...AMITE RIVER ROAD AND HORSESHOE DRIVE WILL BE
  IMPASSABLE. A FEW HOMES ON HORSESHOE DRIVE WILL FLOOD. WATER WILL 
  BE APPROACHING KENDALWOOD ROAD AND ACCESS TO PROPERTY WILL BE 
  THREATENED.

$$

98/SO
2 follow-up statements
000 
WGUS84 KLIX 181725
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1125 AM CST FRI DEC 18 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...
 
  COMITE RIVER AT COMITE JOOR RD AFFECTING EAST BATON ROUGE PARISH

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...
 
  AMITE RIVER AT DENHAM SPRINGS AFFECTING EAST BATON ROUGE AND 
  LIVINGSTON PARISHES 

  AMITE RIVER AT BAYOU MANCHAC POINT AFFECTING EAST BATON ROUGE 
  PARISH 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DONT DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC033-181755-
/O.CAN.KLIX.FL.W.0101.000000T0000Z-091219T1617Z/
/CMTL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1125 AM CST FRI DEC 18 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE COMITE RIVER AT COMITE JOOR RD.
* AT 11:00 AM FRIDAY THE STAGE WAS 17.5 FEET. 
* THE FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER IS NOW EXPECTED TO CREST BELOW FLOOD STAGE AT 
  19.0 FEET AFTER MIDNIGHT TOMORROW.
* IMPACT...AT 20.0 FEET...HIGH WATER WILL PREVENT RECREATIONAL AND 
  INDUSTRIAL ACTIVITY FROM LOUISIANA HIGHWAY 64 DOWNSTREAM TO THE 
  AMITE RIVER JUNCTION. FARM ANIMALS AND EQUIPMENT SHOULD BE MOVED TO
  HIGHER GROUND.

$$

LAC033-063-191125-
/O.EXT.KLIX.FL.W.0102.000000T0000Z-091221T1312Z/
/DENL1.1.ER.091218T1800Z.091220T0600Z.091221T0712Z.NO/
1125 AM CST FRI DEC 18 2009

THE FLOOD WARNING CONTINUES FOR
  THE AMITE RIVER AT DENHAM SPRINGS.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM FRIDAY THE STAGE WAS 28.9 FEET. 
* MINOR FLOODING IS FORECAST.
* THE FLOOD STAGE IS 29.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY THIS 
  AFTERNOON AND CONTINUE TO RISE TO NEAR 30.0 FEET BY EARLY SUNDAY MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY MONDAY MORNING.
* IMPACT...AT 30.0 FEET...FLOODING WILL BEGIN IN THE WESTERNMOST PARTS
  OF DENHAM SPRINGS. RIVER ROAD AT THE FOOT OF BENTON LANE WILL FLOOD.

$$

LAC033-191125-
/O.CON.KLIX.FL.W.0103.000000T0000Z-091222T1500Z/
/BYML1.1.ER.000000T0000Z.091221T0600Z.091222T0900Z.NO/
1125 AM CST FRI DEC 18 2009

THE FLOOD WARNING CONTINUES FOR
  THE AMITE RIVER AT BAYOU MANCHAC POINT.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:00 AM FRIDAY THE STAGE WAS ESTIMATED AT 8.8 FEET.
* THE FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR 10.0 FEET BY LATER THIS
  MORNING.
* IMPACT...AT 10.0 FEET...AMITE RIVER ROAD AND HORSESHOE DRIVE WILL BE
  IMPASSABLE. A FEW HOMES ON HORSESHOE DRIVE WILL FLOOD. WATER WILL 
  BE APPROACHING KENDALWOOD ROAD AND ACCESS TO PROPERTY WILL BE 
  THREATENED.

$$

98/SO
000 
WGUS84 KLIX 181727
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1127 AM CST FRI DEC 18 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...
 
  THE COMITE RIVER AT COMITE JOOR RD AFFECTING EAST BATON ROUGE PARISH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DONT DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC033-181757-
/O.CAN.KLIX.FL.W.0101.000000T0000Z-091219T1617Z/
/CMTL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1127 AM CST FRI DEC 18 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE COMITE RIVER AT COMITE JOOR RD.
* AT 11:00 AM FRIDAY THE STAGE WAS 17.5 FEET. 
* THE FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 19.0 FEET 
  AFTER MIDNIGHT TOMORROW.
* IMPACT...AT 20.0 FEET...HIGH WATER WILL PREVENT RECREATIONAL AND 
  INDUSTRIAL ACTIVITY FROM LOUISIANA HIGHWAY 64 DOWNSTREAM TO THE 
  AMITE RIVER JUNCTION. FARM ANIMALS AND EQUIPMENT SHOULD BE MOVED TO
  HIGHER GROUND

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Dec 18, 5:13 AM CST, 3 minutes earlier.

Area forecast discussion, Dec 18, 5:13 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
513 AM CST FRI DEC 18 2009

...RAIN MOVING OUT OF THE AREA...

.SHORT TERM...SFC LOW DEEPENED THROUGH THE NIGHT AND BY 8Z WAS
LOCATED JUST OFF THE MOUTH OF THE MS. DRIER AIR WORKED IN FROM THE
SW AND THIS REALLY CUT BACK ON THE PRECIP OVER EXTREME SERN LA
OVERNIGHT BUT QUITE A BIT OF RAIN FALL DURING THE EARLY EVN HRS WITH
WIDESPREAD 1.5 TO 2.5 TOTALS ACROSS THE AREA. THE HEAVIEST RAIN
ACTUALLY OCCURRED ACROSS THE NWRN PORTIONS OF CWA WHERE RADAR
ESTIMATED 3-4 OF RAIN. AS FOR THE FLASH FLOOD WATCH I WILL JUST
HOLD ONTO IT UNTIL 6AM WHEN IT WILL EXPIRE.

UPDATE...HAVE ISSUED A WIND ADVISORY FOR EXTREME SE LA AND THE MS
COAST. DUE TO THE LOCATIONS OF THE DEEPENING SFC LOW WINDS OVER
THE INLAND AREAS HAVE PICKED UP NICELY AND WINDS GUSTS OF 25-35
MPH LOOK POSSIBLE ESPECIALLY OVER THE ELEVATED HIGHWAYS. WINDS
WILL REMAIN HIGH THROUGH RUSH HOUR BUT BY 15Z SHOULD START TO
SLACK OFF SOME AS THE SFC LOW PUSHES FURTHER EAST.

TODAY...THINGS SHOULD QUICKLY DRY OUT AS RAIN PUSHES OFF TO THE
EAST. OUR SFC LOW AND DISTURBANCE WILL CONTINUE TO MOVE ACROSS THE
NRN GULF AND WITH THAT THE RAIN. CLOUDS WILL ALSO START TO CLEAR
OUT. IN FACT BY THIS AFTN WE SHOULD BE MOSTLY SUNNY TO PARTLY
CLOUDY. THE LL THERMAL TROUGH WILL BE EAST OF THE CWA BY MIDDAY AND
THIS SHOULD KEEP MOST OF THE LOW CLOUDS OUT OF THE AREA AND WITH THE
SUBTROPICAL JET WELL INTO THE GULF WE SHOULDNT HAVE ANY HIGH CLOUDS
TO DEAL WITH AS WELL. COMBINE THAT ALONG WITH THE COLDER AIR STILL
OFF TO OUR NORTH HIGHS SHOULD BE A GOOD 5-10 DEGREES WARMER ACROSS
MOST OF THE AREA.

THIS WEEKEND WE FINALLY LOOK TO REMAIN DRY. A DISTURBANCE WILL DROP
THROUGH THE MID MS VALLEY FRI NIGHT AND PUT THE REGION IN NW FLOW
THROUGH THE WEEKEND. THIS WILL DRIVE A DRY COLD FRONT THROUGH THE
REGION SAT MORNING. LL TEMPS WILL DROP A GOOD 3-5 DEGREES FROM FRI
AFTN THROUGH MIDDAY SAT AND REMAIN MOSTLY STEADY THROUGH SUN. WE
WILL ALSO SEE SCT TO BKN COLD WXR CU SAT AND THIS WILL LEAD TO
COOLER TEMPS ONCE AGAIN. WITH H925 TEMPS RANGING FROM 0-2C THE
POSSIBILITY OF SOME CLOUDS LOOK FOR HIGHS AROUND 50-55 FOR THE AREA
ON SAT. IN ADDITION TO COOLER TEMPS WE WILL BE BREEZY WITH NW WINDS
GUSTING UP TO 20-25 MPH AT TIMES SO THIS COULD MAKE FOR SOMEWHAT OF A
BLUSTERY DAY. AS FOR SUN MORNING LOWS WILL BE COOLER WITH TEMPS
FLIRTING WITH LOWER 30S ACROSS THE NRN 3RD/HALF OF THE CWA. AS FOR
HIGHS EVEN THOUGH LL TEMPS WONT REALLY BEGIN TO MODERATE QUITE YET
WE SHOULD BE MOSTLY SUNNY AND WITH LIGHTER WINDS LOOKS FOR HIGHS SUN
TO BE A FEW DEGREES WARMER ACROSS THE NWRN HALF OF THE CWA. /CAB/

.LONG TERM...THE MEDIUM RANGE MDLS HAVE COME INTO A LITTLE BETTER
AGREEMENT. THE ECMWF AND GFS BOTH AGREE WITH THE MID LVL BECOMING
MORE ZONAL WITH OUR NEXT SYSTEM AFFECTING THE REGION AROUND MID TO
LATE NEXT WEEK. THERE ARE STILL SOME ISSUES IN STRENGTH AND TRACK
BUT IT LOOKS LIKE WE COULD SEE ANOTHER DECENT SHOT OF RAIN WED AND
WED NIGHT. ONCE AGAIN THE GFES AGREES A LITTLE MORE WITH THE GFS SO
I WILL STICK CLOSELY TO THE GFS AND MEX. ALSO WITH THE ECMWF COMING
MORE INTO LINE CONFIDENCE IS STARTING TO GROW IN THE EXTENDED FCST.

MON AND TUE...WE WILL START TO TRANSITION. THE MID LVLS WILL BECOME
MORE ZONAL AND AS THE SFC HIGHS STARTS TO PUSH EAST WE SHOULD SEE
TEMPS QUICKLY MODERATE. MON MORNING WILL STILL BE A PRETTY COOL ONE.
SKIES WILL BE CLEAR AND WITH THE SFC HIGH STILL RIGHT OVER THE
REGION CONDITIONS WILL BE RIPE FOR RAD COOLING. DEWPOINTS ARE
EXPECTED TO DROP INTO THE MID 20S ACROSS THE NORTH AND THE MID TO
UPPER 30S ALONG THE MS COAST BUT THANKS TO ALL OF THE RAIN THE
GROUND WILL STILL BE QUITE SATURATED SO THIS COULD BE THE ONE THORN
IN THE SIDE OF RAD COOLING POTENTIAL. THAT SAID IT STILL LOOKS LIKE
WE COULD SEE LOCATIONS ACROSS THE NORTHEAST DROPPING INTO THE UPPER
20S WHILE THE SOUTHSHORE AND COASTAL PARISHES WILL REMAIN ABV
FREEZING IN THE MID TO UPPER 30S. TEMPS WILL MODERATE THROUGH THE
DAY MON AND TUE. MOISTURE WILL ALSO START TO SLOWLY INCREASE AND BY
TUE NIGHT WITH CYCLOGENESIS OCCURRING ACROSS THE FRONT RANGE AND THE
SFC HIGH CENTERED OVER THE MID ATLANTIC STATES WE MAY ACTUALLY START
TO SEE SOME WEAK ISENTROPIC LIFT/WAA. THAT SAID THIS IS GOING TO SET
THE STAGE FOR WED AND MORE SO WED NIGHT AND INTO CHRISTMAS EVE.

THIS IS STILL A GOOD 5-6 DAYS OUT BUT THERE ARE INDICATIONS THAT WE
COULD SEE ANOTHER MODERATE TO HEAVY RAIN EVENT BUT WORSE WE COULD
SEE A PRETTY GOOD SVR WEATHER EPISODE. WITHOUT GETTING INTO TOO MUCH
OF THE DETAILS WE LOOK LIKE WE COULD HAVE NUMEROUS FEATURES COMING
TOGETHER. FOR THE FIRST TIME THIS SEASON WE MAY ACTUALLY HAVE SOME
INSTABILITY TO WORK WITH. THIS WILL COMBINE WITH A STRONG KINEMATIC
FIELD AND FAVORABLE SYNOPTIC PATTERN ALONG WITH STRONG FORCING. ALL
OF THIS POINTS TO ONE OF THOSE COOL SEASON SVR EVENTS. IN ADDITION
WE COULD SEE ANOTHER BATCH OF MODERATE TO HEAVY RAIN BUT HOPEFULLY
WITH 4-5 DAYS OF DRY WEATHER UNLESS THINGS CHANGE WE SHOULD NOT HAVE
TO DEAL WITH WIDESPREAD FLASH FLOODING. THE COLD FRONT SHOULD MOVE
THROUGH BY THU MORNING/MIDDAY AND WE SHOULD DRY OUT AGAIN BEHIND THE
FRONT. AS STRONG AS THE SYSTEM IS ADVERTISED BY THE GFS IT WOULDNT
SURPRISE ME TO SEE SOME VERY LIGHT WINTER PRECIP ON THE BACK END
CHRISTMAS EVE ESPECIALLY NORTH OF OUR CWA. AS FOR CHRISTMAS THE GUI
IS HOLDING ONTO SLIGHT CHANCE POPS AND I GENERALLY DONT DEVIATE BUT
LOOKING AT THIS PATTER WE SHOULD BE DRY. AS FOR TEMPS IT LOOKS LIKE
IT COULD FEEL LIKE CHRISTMAS WITH RATHER CHILLY CONDITIONS ACROSS
THE REGION /CAB/

&&

.AVIATION...
-RA TO MODERATE RA WILL END THIS MORNING FOR ALL SITES. SHOULD SEE
LOW CEILINGS AS WELL AS MOST OF THE CLOUD MASS MOVE OUT WITH A SHARP
CLEARING LINE MOVING THROUGH BY NOON AT BTR 1P AT MCB AND MSY AND
FINALLY BY 2 OR 3P FOR GPT. WINDS WILL BE THE ONLY PROBLEM AS IT
WILL BE A LITTLE GUSTY WITH THE LOW MOVING AWAY.

&&

.MARINE...
SFC LOW JUST MOVING OFF THE MISS DELTA. WITH THE LOW A LITTLE CLOSER
THAN FCASTED...WINDS HAVE MANAGED TO CREEP INTO THE UPPER ADVISORY
AREA WITH GUSTS WELL INTO GALE FORCE. WILL BE WATCHING SHORT TERM
TRENDS TO SEE IF GUSTS ARE FREQUENT ENOUGH TO BRING ABOUT GALE
WARNINGS. IF GALES ARE ISSUED...IT WILL BE SHORT LIVED AND BY NOON
SHOULD BE WELL WITHIN ADVISORY RANGE. CLOUDS AND RAIN MOVE AWAY THIS
MORNING AND CONDITIONS WILL GRADUALLY IMPROVE.

UPDATE...GALE WARNING HAS BEEN ISSUED FOR ALL OF THE COASTAL
WATERS AND TIDAL LAKES TILL 15Z THEN DROPPING TO A SCY FOR THE
WATER WEST OF THE MOUTH OF THE MS. THE COASTAL WATERS EAST OF THE
MOUTH OF THE MS WILL FOLLOW SUIT AT 18Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  57  37  50  32 /  10   0   0   0
BTR  58  39  52  34 /   0  10   0   0
MSY  58  42  54  38 /   0  10  10   0
GPT  60  39  53  34 /  20  10  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     ASSUMPTION...LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...LOWER
     TERREBONNE...ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN
     THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...AND
     UPPER TERREBONNE.

     WIND ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES: LOWER
     PLAQUEMINES...LOWER ST. BERNARD...ORLEANS...ST.
     TAMMANY...UPPER JEFFERSON...UPPER PLAQUEMINES...AND UPPER
     ST. BERNARD.

     SMALL CRAFT ADVISORY FROM NOON FRIDAY TO 6 AM SATURDAY FOR THE
     FOLLOWING ZONES: AND LOWER ST. BERNARD.

GM...GALE WARNING UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES: COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     LOWER ATCHAFALAYA RIVER LA OUT 20 NM...AND LAKE
     PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY FROM 9 AM FRIDAY TO 6 PM FRIDAY FOR THE
     FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY FROM 9 AM FRIDAY TO 6 AM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
     TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
     NM.

     GALE WARNING UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES: COASTAL
     WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM.

     SMALL CRAFT ADVISORY FROM NOON FRIDAY TO 6 AM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...AND COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM.

MS...FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     HANCOCK...HARRISON...AND JACKSON.

     WIND ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
     HANCOCK...HARRISON...AND JACKSON.

GM...GALE WARNING UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES: COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     LOWER ATCHAFALAYA RIVER LA OUT 20 NM...AND LAKE
     PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY FROM 9 AM FRIDAY TO 6 PM FRIDAY FOR THE
     FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY FROM 9 AM FRIDAY TO 6 AM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
     TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
     NM.

     GALE WARNING UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES: COASTAL
     WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM.

     SMALL CRAFT ADVISORY FROM NOON FRIDAY TO 6 AM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...AND COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM.

&&

SHORT/LONG TERM: CAB
AVIATION/MARINE: TE
Hazardous weather outlook, Dec 18, 4:56 AM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
456 AM CST FRI DEC 18 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-191100-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
456 AM CST FRI DEC 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

WIND...
DEEP SURFACE LOW MOVING ACROSS THE NORTH-CENTRAL GULF WILL
CONTINUE TO LEAD TO WINDY CONDITIONS ACROSS EXTREME SOUTHEAST
LOUISIANA AND COASTAL MISSISSIPPI. A WIND ADVISORY IS IN EFFECT
FOR AREAS MAINLY ALONG AND SOUTHEAST OF A LINE FROM NEW ORLEANS TO
BUSH TO WADE...MISSISSIPPI. THE BIGGEST CONCERN WILL BE ALONG
ELEVATED HIGHWAYS DURING RUSH HOUR THIS MORNING. WINDS WILL BEGIN
TO SLACK OFF BE LATE THIS MORNING.

MARINE HAZARDS...
THE SAME SURFACE LOW WILL CONTINUE TO LEAD TO STRONG WINDS OVER
ALL OF THE MARINE ZONES. WIND GUSTS OF 35 TO 40 KNOTS HAVE BEEN
OCCURRING AND WITH THAT A GALE WARNING IS NOW OUT FOR ALL OF THE
COASTAL WATERS WHICH INCLUDES THE TIDAL LAKES THROUGH 9AM. BY THAT
TIME THE TIDAL LAKES AND COASTAL WATERS WEST OF THE MOUTH OF THE
MISSISSIPPI WILL DROP TO A SMALL CRAFT ADVISORY WHILE THE COASTAL
WATERS EAST OF THE MOUTH OF THE MISSISSIPPI WILL FOLLOW SUIT AFTER
NOON. WINDS AND SEAS WILL REMAIN HAZARDOUS THROUGH TONIGHT AND
COULD PERSIST OVER THE COASTAL WATERS THROUGH MUCH OF TOMORROW.

RIVER FLOODING...
MANY RIVERS ACROSS THE OUTLOOK AREA ARE NEAR OR ABOVE FLOOD
STAGE. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RIVER FLOODING...
MANY AREA RIVERS WILL REMAIN NEAR OR ABOVE FLOOD STAGE. SOME
LOCATIONS ARE FORECAST TO RISE TO MODERATE OR MAJOR FLOOD LEVELS.
PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND RIVER
FORECASTS FOR MORE DETAILS.

CONVECTIVE...
EVEN THOUGH THIS IS 5 TO 6 DAYS OUR THERE IS THE POTENTIAL FOR
STRONG TO SEVERE STORMS AND ANOTHER BOUT OF MODERATE TO HEAVY
RAIN IN THE MIDDLE OF THE WEEK NEXT WEEK. A STRONG SYSTEM WILL
MOVE THROUGH THE LOWER AND MID MISSISSIPPI VALLEY. MOISTURE AND
INSTABILITY WILL BE ON THE RISE AND DEPENDING ON STRENGTH AND
TRACK OF THIS SYSTEM WE COULD SEE SEVERE WEATHER AND MORE HEAVY
RAIN. PLEASE MONITOR LATER FORECASTS AS THIS COULD AFFECT YOUR
CHRISTMAS TRAVEL PLANS.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY WEDNESDAY AND/OR
THURSDAY...DECEMBER 23RD AND 24TH.

CAB

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 4:27 AM CSTWind AdvisoryLIXSaint Bernard5 hr
Dec 18, 4:41 AM CSTGale WarningLIX7 hr
Dec 18, 5:16 AM CSTRiver Flood WarningLIXEast Baton Rouge, Livingston51 hr
Dec 18, 5:16 AM CSTRiver Flood WarningLIXEast Baton Rouge4 days
Dec 18, 5:26 AM CSTRiver Flood WarningLIXSaint Helena6 hr
Dec 18, 5:26 AM CSTRiver Flood WarningLIXLivingston3 days
Dec 18, 5:26 AM CSTRiver Flood WarningLIXSaint Helena15 hr
Dec 18, 5:34 AM CSTRiver Flood WarningLIXTangipahoa6 hr
Dec 18, 5:40 AM CSTRiver Flood WarningLIXSaint Tammany6 days
Dec 18, 6:47 AM CSTRiver Flood WarningLIXSaint Tammany49 hr
Dec 18, 6:56 AM CSTRiver Flood WarningLIXSaint Tammany14 hr
Dec 18, 6:56 AM CSTRiver Flood WarningLIXSaint Tammany47 hr

Nearby

River Flood Warnings in Louisiana, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.